MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 40 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 40 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75100870
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a thr the head of a 40mm +4 trial femoral head broke during the procedure.The procedure was resumed, without any delay, using the same device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
It was reported that, during a total hip replacement the head of a 40mm +4 trial femoral head broke during the procedure.No injury was reported as a consequence of this issue.The device used in treatment was not returned for investigation.A product evaluation was not possible.No batch number was communicated so the production history review was not possible.Due to an unknown batch number, the review of historical complaints was performed on product number basis only, revealing no additional complaints over the past 12 months with similar failure mode.Due to insufficient information it is not possible to perform a review of past corrective actions.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
TRIAL FEMORAL HEAD 40 M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17410907
Report Number9613369-2023-00171
Device Sequence Number18398371
Product Code LZO
UDI-Device Identifier07611996122039
UDI-Public07611996122039
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75100870
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown